MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILT3 BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILT3 BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 10421436190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable bilt3 bilirubin total gen.3 assay result for a patient sample tested on a cobas c 503 analytical unit.The initial result was 5.0 umol/l.The sample was repeated two times, resulting in values of 214 umol/l and 213 umol/l.The sample was also repeated on the cobas c 303 instrument and the result was 222 umol/l.
 
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Qc and calibration were acceptable.The field service engineer (fse) performed a system check.The main pump pressure was inspected and found to be okay.The rinse water required a minor adjustment because the water volume in the cuvette was slightly below the normal limit.Following the service intervention, the controls were completed successfully.The investigation is ongoing.
 
Additional Manufacturer Narrative
As both calibration and qc data were acceptable, a general reagent problem was not detected.The alarm trace from the event date and the reaction monitor showed no abnormalities.Given that the reported issue did not impact other assays and considering the reaction monitors, the most probable root cause is an insufficient sample volume for the initial result, possibly due to a single pipetting error or a pre-analytical issue such as the presence of a bubble.The investigation found that the cause of the incident is consistent with pre-analytical handling issues.Correct pre-analytic sample handling is within the customer's responsibility.There was no product problem.

Brand Name
BILT3 BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24290479
Report Number1823260-2026-00432
Device Sequence Number10213039
Product Code CIG
UDI-Device Identifier07613336235522
UDI-Public07613336235522
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10421436190
Device Lot Number88805001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale